Discussions that mention amerge

Headaches & Migraines board


I've been taking Imitrex for several years and lately it doesn't seem to be working as well. The pattern of my migraines has also changed somewhat and my new neurologist and I both believe it's hormone related, possiby be perimenopausal or even due to the beginning of menopause (I'm 47).

Anyway, he said he could have me try Amerge, which is manufactured by Glaxo too, but while it takes longer to work it's way in, it lasts much longer. One of the issues I'm having is that the headaches will leave, and keep coming back over several days, and the Imitrex just isn't knocking it out completely.

The other option was to go on preventative medications (i.e.; Inderal for instance) but I'm a bit against this as my migraines lately cluster only around a few days a month and it seems unneccesary to take something daily.

Anyway, sorry for the tangent. Has anyone been using Amerge, and have any comments about it? It seems quite similar to the Imitrex, which I tolerate very well.

Thanks!
Being that I'm postmenapausal myself. I had a TVH at the age of 27. I've also suffered from migraines for 10yrs.......... I can relate. I've been on Imitrex but it didn't put a dent in my Migraines. Neither did Inderil. The Imitrex injections help me sometimes. If not, I'm off to the ER. I am now on Topomax. I have been through them ALL!!
Amerge is somewhat like Sumatriptan. Which is in the Imitrex family. So, if I were to venture a guess. ..if the Imitrex is not working as well for you, this may not as well either. If it were me, I'd give it a try. Anything is worth a try. If it does not work then you can ask for something in another family group.
My migraines did the same thing you are speaking of. They changed in frequency and duration as well. It got to the point to where I was having 3-4 a week. I told them they HAD to do something. I could NOT function.
There is also Depakote. I myself can not take it. I wound up having an allergic reaction to it. Please DON'T let this deter you though. They always seem to forget, I'm not 5'6" and 160. It overdosed my system. I also tried the Botox, which is now being used for Migraines. Well, that also caused a reaction as well. You have to just keep trying something that works with your body. When you do, stick to it. If your migraines change again, let them know. Don't suffer. I hope this helps.